Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 18, NWS Tampa Bay, FL

May 10, 201714 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 10, 2017, 2:34 PM EDT for 14 counties in Florida. It took effect at May 11, 2017, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2017, 2:34 PM EDT (18:34 UTC)
In effect from
May 11, 2017, 11:00 AM EDT
Expired
May 11, 2017, 8:00 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS82 KTBW 101834
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
234 PM EDT Wed May 10 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY
VALUES AND HIGH ERC VALUES THIS AFTERNOON...

...A FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNINGS 
FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES THURSDAY 
AFTERNOON...

.Dry air and warming temperatures the next several days will
continue to result in low values of relative humidity below
35 percent. The low relative humidity combined with dry fuels and
high ERC values will result in Red Flag conditions across the
warned area today. Similar conditions are anticipated to occur
once again Thursday afternoon.

FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265-
110000-
/O.UPG.KTBW.FW.A.0002.170511T1500Z-170512T0000Z/
/O.NEW.KTBW.FW.W.0018.170511T1500Z-170512T0000Z/
/O.CON.KTBW.FW.W.0017.000000T0000Z-170511T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
234 PM EDT Wed May 10 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 8 PM
EDT Thursday. The Fire Weather Watch is no longer in effect. 


The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
8 PM EDT this evening. a Fire Weather Watch for Thursday has been 
upgraded to a Red Flag Warning and will be in effect from late 
Thursday morning through Thursday evening.

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... 
  Coastal Hillsborough...Inland Levy...Inland Citrus...Inland 
  Hernando...Inland Pasco...Inland Hillsborough...Inland 
  Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. 

* HUMIDITY...Dropping to between 24 and 34 percent this
  afternoon...and between 20 and 30 percent Thursday afternoon
  with durations of 6 to 9 hours.

* ERC...Near or above 37.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
538 
WWUS82 KTBW 110650
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
250 AM EDT Thu May 11 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RELATIVE HUMIDITY
VALUES AND HIGH ERC VALUES THIS AFTERNOON...

.High pressure remain in control of the region through
Friday. Very dry conditions will again occur today away from
the immediate coast, and the combination of this low
relative humidity and high ERC values will again result in
widespread red flag conditions. A slow influx of low level
moisture on Friday will limit the potential for red flag
conditions to areas further inland...including mainly Polk...
Highlands...Sumter...DeSoto...and Hardee counties. A weak cold
front will then approach the region Saturday. Although a few
showers are possible north of I-4 with this front...the
bigger impact will be a further influx of moisture off the
Gulf of Mexico...which should prevent any potential for red
flag conditions Saturday.

FLZ043-052-056-057-061-151-239-242-248-249-251-255-260-262-265-
120000-
/O.CON.KTBW.FW.W.0018.170511T1500Z-170512T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
250 AM EDT Thu May 11 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY AND 
HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
8 PM EDT this evening. a Fire Weather Watch for Thursday has been
upgraded to a Red Flag Warning and will be in effect from late
Thursday morning through Thursday evening.

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... 
  Coastal Hillsborough...Inland Levy...Inland Citrus...Inland 
  Hernando...Inland Pasco...Inland Hillsborough...Inland 
  Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. 

* HUMIDITY...Dropping to between 20 and 30 percent this
  afternoon. The forecast duration of relative humidity below 35
  percent is between 6 and 9 hours.

* ERC...Near or above 37.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
500 
WWUS82 KTBW 111841
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
241 PM EDT Thu May 11 2017

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM EDT THIS
EVENING FOR LOW HUMIDITY VALUES AND HIGH ERCS...

...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FROM NOON
UNTIL 8 PM EDT FOR SUMTER...POLK...HARDEE...DESOTO...AND
HIGHLANDS COUNTIES FOR LONG DURATIONS OF HUMIDITY VALUES
BELOW 35 PERCENT COMBINED WITH HIGH ERCS...

.High pressure will remain in control of the region through 
Friday with very dry conditions continuing. Long durations of
humidity values below 35 percent combined with high ERC values
will continue to support Red Flag conditions away from the
coast the remainder of this afternoon. On Friday long durations
of humidity below 35 percent combined with high ERC's will
support more Red Flag conditions over Sumter, Polk, Hardee,
Desoto, and Highlands counties during the afternoon.


FLZ043-052-056-057-061-120900-
/O.NEW.KTBW.FW.W.0019.170512T1600Z-170513T0000Z/
/O.CON.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-
241 PM EDT Thu May 11 2017

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS 
EVENING FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT 
COMBINED WITH HIGH ERC VALUES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR
SUMTER...POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR
LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH
HIGH ERC VALUES... 


The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Friday. 

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto.

* HUMIDITY...Dropping to between 28 and 32 percent Friday
  afternoon. The forecast duration of relative humidity below 35
  percent is between 4 and 6 hours.

* ERC...Above 37.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ151-239-242-248-249-251-255-260-262-265-120000-
/O.CON.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/
Coastal Hillsborough-Inland Levy-Inland Citrus-Inland Hernando-
Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
241 PM EDT Thu May 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED
WITH HIGH ERC VALUES...


* AFFECTED AREA...Coastal Hillsborough...Inland Levy...Inland 
  Citrus...Inland Hernando...Inland Pasco...Inland 
  Hillsborough...Inland Manatee...Inland Sarasota...Inland 
  Charlotte...Inland Lee. 

* HUMIDITY...Dropping to between 25 and 30 percent the remainder
  of the afternoon. The forecast duration of relative humidity
  below 35 percent is between 7 and 9 hours.

* ERC...Near or above 37.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
784 
WWUS82 KTBW 120001
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
801 PM EDT Thu May 11 2017

...RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM...

...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FROM NOON UNTIL 8 PM
EDT FOR SUMTER...POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES
FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED
WITH HIGH ERCS...

.High pressure will remain in control of the region through
Friday with very dry conditions continuing. On Friday long 
durations of humidity below 35 percent combined with high ERC's 
will support more Red Flag conditions over Sumter, Polk, Hardee, 
Desoto, and Highlands counties during the afternoon.

FLZ043-052-056-057-061-121215-
/O.EXP.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/
/O.CON.KTBW.FW.W.0019.170512T1600Z-170513T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-
801 PM EDT Thu May 11 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT
FRIDAY FOR...LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT 
COMBINED WITH HIGH ERC VALUES...

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR 
INCREASING HUMIDITY VALUES OVERNIGHT...

The National Weather Service in Tampa Bay Area - Ruskin FL has 
issued a Red Flag Warning, which is in effect from noon to 8 PM 
EDT Friday.

* AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto.

* HUMIDITY...Dropping to between 28 and 32 percent Friday 
  afternoon. The forecast duration of relative humidity below 
  35 percent is between 4 and 6 hours.

* ERC...Above 37.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ151-239-242-248-249-251-255-260-262-265-120115-
/O.EXP.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/
Coastal Hillsborough-Inland Levy-Inland Citrus-Inland Hernando-
Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
801 PM EDT Thu May 11 2017

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR...
INCREASING HUMIDITY VALUES OVERNIGHT...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 1:26 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 10, 1:26 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
126 PM EDT Wed May 10 2017

.AVIATION...
10/18Z-11/18Z. VFR conditions prevail...FEW CU/SC this
afternoon then FEW CI near end of period. Dry air mass
should preclude any SIG BR/FG except at PGD which could
have brief MVFR VSBY. Onshore and at times robust winds
for the afternoon then diminishing and becoming light and
variable over night. NW winds pick up late morning.

&&

.Prev Discussion... /issued 902 AM EDT Wed May 10 2017/

SHORT TERM (Today)...
An upper ridge axis west of the state and surface high
pressure in the eastern half of the Gulf of Mexico will be
in control today. A dry (the 12Z TBW RAOB had 0.9 inches of
PWAT) stable warm air mass prevails with clear to nearly
clear skies. Afternoon high temperatures will be above
normal but with coastal locations less so. Current forecasts
look good with no updates needed.

MARINE...
High pressure in the Gulf of Mexico will keep winds
generally light today although an afternoon sea breeze will
provide a shift to onshore and a slight increase in speed...
perhaps up to 15 knots but usually less.

FIRE WEATHER...
Very dry air is in place today which with high ERC values
support a Red Flag Warning...for inland sections of all
counties...except Pinellas. Winds shifting to onshore in
the afternoon sea breeze will mitigate low RH concerns for
the immediate coast. Similar conditions are expected Thu
with a Fire Weather Watch in effect.

&&

.Preliminary Point Temps/PoPs...
TPA  71  90  71  86 /   0   0   0   0
FMY  68  91  71  89 /   0   0   0   0
GIF  66  97  68  92 /   0   0   0   0
SRQ  69  84  70  83 /   0   0   0   0
BKV  62  93  62  87 /   0   0   0   0
SPG  72  89  73  84 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Coastal
     Hillsborough-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
     Inland Sarasota-Polk-Sumter.

     Fire Weather Watch from Thursday morning through Thursday
     evening for Coastal Hillsborough-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Polk-
     Sumter.

Gulf waters...None.
&&

AVIATION...09/Rude
SHORT TERM/MARINE/FIRE WEATHER...09/Rude
Hazardous weather outlook, May 10, 4:22 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
422 AM EDT Wed May 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
422 AM EDT Wed May 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions with a combination low relative
humidity and dry fuels values will contribute to extreme fire
behavior this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions will be possible again Thursday
afternoon and Friday afternoon due to low relative humidity and
dry fuels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:59 AM EDTFire Weather WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more12 hr
May 10, 2:59 AM EDTRed Flag WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more17 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.